Alert archive / Alabama / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Birmingham, AL

June 29, 200628 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Jun 29, 2006, 6:01 AM CDT for 28 counties in Alabama. It took effect at Jun 29, 2006, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2006, 6:01 AM CDT (11:01 UTC)
In effect from
Jun 29, 2006, 12:00 PM CDT
Expired
Jun 29, 2006, 6:00 PM CDT
In force
6 hr
Issued by
NWS Birmingham, AL
All 28 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2487 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 291101
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CDT THU JUN 29 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PARTS OF
SOUTH CENTRAL AND SOUTHEAST ALABAMA...

ALZ042>050-291915-
/O.NEW.KBMX.FW.W.0001.060629T1700Z-060629T2300Z/
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
601 AM CDT THU JUN 29 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON. 

THE COMBINATION OF KBDI VALUES GREATER THAN 500...MINIMUM
AFTERNOON RELATIVE HUMIDITY VALUES IN THE MID 20 PERCENT
RANGE...AND 20 FOOT WINDS BRIEFLY REACHING 10 MPH...WILL MAKE
BURNING DANGEROUS THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
DISCOURAGED TODAY.

$$
1 follow-up statement
000 
WWUS84 KBMX 291738
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT THU JUN 29 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR EAST
ALABAMA...

ALZ017>021-024>029-033>038-040-041-292300-
/O.EXA.KBMX.FW.W.0001.000000T0000Z-060629T2300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-
1238 PM CDT THU JUN 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

THE COMBINATION OF KBDI VALUES GREATER THAN 500...MINIMUM
AFTERNOON RELATIVE HUMIDITY VALUES 25 TO 30 PERCENT...AND SURFACE
WINDS AROUND 10 MPH...WILL MAKE FOR DANGEROUS BURNING CONDITIONS
THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
RESULT IN A HIGH FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
DISCOURAGED TODAY.

$$

ALZ042>050-292300-
/O.CON.KBMX.FW.W.0001.000000T0000Z-060629T2300Z/
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1238 PM CDT THU JUN 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE COMBINATION OF KBDI VALUES GREATER THAN 500...MINIMUM
AFTERNOON RELATIVE HUMIDITY VALUES 25 TO 30 PERCENT... AND SURFACE
WINDS AROUND 10 MPH...WILL MAKE FOR DANGEROUS BURNING CONDITIONS
THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
RESULT IN A HIGH FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
DISCOURAGED TODAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jun 29, 4:26 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 29, 4:26 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 AM CDT THU JUN 29 2006

.SHORT TERM...(THURSDAY AND FRIDAY).

GEM/GFS/WRF/NGM ALL APPEAR WELL INITIALIZED THIS MORNING. THE SHORT
TERM MEMBERS ALSO HAVE DECENT CONTINUITY AND A SENSE OF AGREEMENT
IN THE SYNOPTIC SOLUTIONS. UPPER TROUGH AXIS HAS SHIFTED JUST EAST OF
THE FORECAST AREA PER LATEST WATER VAPOR IMAGERY...PUTTING CENTRAL
ALABAMA INTO NORTHWEST FLOW ALOFT. SHORT WAVE TROUGH AXIS
SLOWLY SHIFTS ACROSS THE STATE THIS AFTERNOON THROUGH FRIDAY.
ANOTHER MORE IMPRESSIVE SHORT WAVE TROUGH REMAINS NORTH OF THE
FORECAST AREA ON FRIDAY. OVERALL FLOW GENERALLY WEAKENS WITH TIME.
MID LEVEL RIDGE MIGRATES SOUTHEAST AND PERCHES OVERHEAD BY LATE
FRIDAY. SURFACE QUASI STATIONARY FRONT THAT IVE MENTIONED THE LAST
FEW DAYS JUST WONT GO AWAY. IT IS STILL EVIDENT IN SURFACE
OBSERVATIONS AND SATELLITE IMAGES FROM NEAR TROY TO FORT BENNING.
A COLD FRONT APPROACHES NORTHEAST ALABAMA FROM THE NORTH LATE
TONIGHT AND BECOMES DIFFUSE. BEST BOUNDARY LAYER MOISTURE RESIDES
NORTH OF THE AREA.

THE MAIN BONE OF CONTENTION WILL BE TEMPERATURES IN THE SHORT TERM...
BUT AT LEAST ITS OFFICIALLY SUMMER NOW. WEDNESDAYS HIGHS MAXED OUT
FROM 90 TO 95 DEGREES...WITH THE NORMALLY COOLER SPOTS IN THE UPPER
80S. MOS GUIDANCE FELL SHORT IN MANY SPOTS BY A DEGREE OR MORE.
THICKNESS AND TEMPERATURE SCHEMES SUPPORT AN INCREASE OF A FEW
DEGREES TODAY AND ANOTHER INCREASE ON FRIDAY....ASSUMING NOTHING ELSE
CHANGES. MOS VALUES THIS TIME OUT SUPPORT THAT LOGIC IN MOST PLACES.
A FEW MID AND HIGH LEVEL CLOUDS WILL MOVE OVER NORTHERN AREAS
TODAY...WHILE THE MID AND HIGH CLOUDS SOUTHEAST SHIFT SOUTHWARD. WILL
TAKE A MIX OF MOS FOR NORTHERN LOCATIONS (LOW 90S) AND LEAN TOWARD
HIGHEST GUIDANCE BLACK BELT AND SOUTH (MID 90S). WILL HOLD CONDITIONS
MUCH THE SAME ON FRIDAY. MODELS DOING A BETTER JOB THIS TIME OUT WITH
DEW POINTS/MIXING AND SUBSEQUENT LOW TEMPERATURES. 00Z MAV GUIDANCE
HAS COME IN CLOSER TO PREVIOUS FORECAST OF LOWER LOWS FRIDAY MORNING.
WILL TAKE A MIX OF VALUES HERE WITH THE NORMAL SPATIAL VARIABILITY
EXHIBITED AREAWIDE.

ON A SECONDARY NOTE...POPS. GOOD CAP EXISTS TODAY AROUND 600 MB...
LACK OF MOISTURE WITH PRECIPITABLE WATER NEAR 1 INCH...MEAN MOISTURE
40 PERCENT OR LESS...AND BOUNDARY LAYER DRY. OVERALL COLUMN MOISTURE
INCREASES A BIT ON FRIDAY AND CAP SUBSIDES A BIT. BOUNDARY LAYER
REMAINS DRY ON FRIDAY. WOULD NOT BE SURPRISED TO SEE A SPOT SHOWER
DEVELOP...BUT COVERAGE WILL BE TOO SLIM TO MENTION AT ALL. ANY
CONVECTION DEVELOPING UPSTREAM SHOULD WITHER AWAY AS IT APPROACHES.
ATMOSPHERE OVERHEAD DOES NOT HAVE QUITE ENOUGH UMPH TO GET THINGS
GOING ON ITS OWN...OR AT LEAST THATS THE WAY I SEE AT THIS POINT.

75/LINHARES

.LONG TERM...(SATURDAY - WEDNESDAY)

SATURDAY AND SUNDAY LOOK HOT WITH TEMPERATURES RETURNING TO THE MID
AND UPPER 90S.  WHEN TEMPERATURES GET THAT HOT ITS HARD TO
COMPLETELY RULE OUT A THUNDERSTORM OR TWO...HOWEVER IM ONLY LOOKING
FOR ABOUT 10% COVERAGE MOST AREAS AND WILL ONLY INCLUDE SLIGHT
CHANCE WORDING ACROSS THE SOUTHEAST FOR SUNDAY...WHEN A FEW OUTFLOWS
FROM SEABREEZE STORMS COULD PUSH INTO THE TOI AREA.

FOR MONDAY THROUGH WEDNESDAY...LEANED TOWARD THE ECMWF WHICH IS MORE
PERSISTENT AND COMMON (FOR JULY) WITH THE RIDGE OVER THE
SOUTHEAST...KEEPING THINGS A LITTLE WARMER AND DRIER THAN GFS MOS.
THE GFS IS MORE AGGRESSIVE WITH A DEVELOPING TROUGH OVER THE
EASTERN U.S. AND BRINGS A FRONT INTO THE AREA TUESDAY EVENING OR
WEDNESDAY. FOR NOW...WILL GO WITH 20 TO 30% POPS AND HIGHS AROUND
92. LOWS UPPER 60S TO LOWER 70S.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

CLEAR SKIES WILL BE IN PLACE ACROSS ALL TAF SITES THROUGH 14Z. BRIEF
PERIODS OF MVFR ARE POSSIBLE ACROSS ANB AND TOI WHERE PATCHY FOG
COULD DEVELOP. AFTER 14Z...VFR CONDITIONS WILL PREVAIL ACROSS ALL
TAF SITES THROUGH 06Z TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     90  63  90  65 /   0   0  10   0
ANNISTON    92  63  93  65 /   0   0  10   0
BIRMINGHAM  93  64  92  67 /   0   0  10   0
TUSCALOOSA  95  64  95  65 /   0   0   0   0
CALERA      93  66  94  66 /   0   0   0   0
AUBURN      92  68  92  68 /   0   0   0   0
MONTGOMERY  95  64  96  66 /   0   0   0   0
TROY        95  62  96  66 /   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

75/88/75
Hazardous weather outlook, Jun 28, 8:30 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT WED JUN 28 2006

ALZ011>015-017>050-300130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
830 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

10/ARM

Nearby

Red Flag Warnings in Alabama, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.